[Skip to Content]
[Skip to Content Landing]
Article
June 1972

Antimitotic Drugs and Aggressive Squamous Cell Tumors

Author Affiliations

Columbus, Ohio

Arch Dermatol. 1972;105(6):924. doi:10.1001/archderm.1972.01620090088021
Abstract

To the Editor.—  We have recently observed two elderly men who developed multiple, recurring, squamous cell tumors of the skin while receiving cyclophosphamide and prednisone as treatment of a lymphomatous process. Both had many actinic keratoses, from which the squamous cell tumors appeared to arise. One patient had four such tumors; two recurred very quickly after curettage and electrodesiccation. The other patient had three such tumors, as well as a basal cell epithelioma; all were successfully managed by curettage and electrodesiccation, or excision. He also developed a series of three clinically and histologically typical keratoacanthomas; the last recurred as a highly anaplastic, metastatic, squamous cell carcinoma.Were these unusually widespread and aggressive epithelial tumors due to antitumor therapy? Were they associated with the lymphomatous process that was being treated? Or were they simply extreme examples of the natural behavior of actinically damaged skin? The information obtained from two cases, regardless

First Page Preview View Large
First page PDF preview
First page PDF preview
×